Virginia, 2014Hail and Damaging Winds in Virginia, July 2, 2014
July 2, 2014 · NWS LWX · 24 events in 8 counties and zones
Hot and humid conditions led to an unstable environment across the Mid Atlantic. Showers and Thunderstorms were capable of producing damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- $19,000
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot and humid conditions led to an unstable environment across the Mid Atlantic. Showers and Thunderstorms were capable of producing damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 2, 12:08 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 2, 12:08 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
108 PM EDT WED JUL 2 2014
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFF THE ATLANTIC SEABOARD THROUGH
THURSDAY. A COLD FRONT WILL PASS THROUGH THE AREA THURSDAY NIGHT
INTO FRIDAY MORNING. TROPICAL CYCLONE ARTHUR MOVES OUT TO SEA TO
OUR EAST FRIDAY. CONSULT THE LATEST GUIDANCE AND INFORMATION FROM
THE NATIONAL HURRICANE CENTER FOR DETAILS ON THE PATH OF ARTHUR.
HIGH PRESSURE WILL RETURN FOR THE HOLIDAY WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE LOOKOUT
AREA UNTIL 8 PM EDT TONIGHT. SHOWERS AND THUNDERSTORMS HAVE FORMED
AND INTENSIFIED ACROSS THE POTOMAC HIGHLANDS. THIS ACTIVITY WILL
MOVE EASTWARD IN AN AIRMASS PRIMED FOR THUNDERSTORMS.
A HOT AND HUMID DAY IS EXPECTED FOR THE MID ATLANTIC TODAY. A HEAT
ADVISORY IS IN EFFECT FOR THE I-95 CORRIDOR SOUTH OF HARFORD COUNTY
MD AND INCLUDES SOUTHERN MARYLAND. TEMPS AS OF 9AM EDT ARE ALREADY IN
THE 80S ACROSS THE REGION WITH THE EXCEPTION OF THE MTNS. DEWPTS
IN THE LOW 70S WILL LEAD TO HEAT INDICES NEAR 100-105 BY AFTERNOON
TODAY.
HEAT AND HUMIDITY WILL ALSO HELP SHOWERS AND THUNDERSTORMS FORM
TODAY. A LONG WAVE TROUGH IS LOCATED ACROSS THE MID WEST AND THE MID
ATLANTIC IS UNDER SWLY FLOW ALOFT. A JET STREAK WILL APPROACH THE REGION
TODAY AND THE MID ATLANTIC WILL BE IN THE RIGHT ENTRANCE REGION OF
THE JET LEADING TO ENHANCED UPWARD MOTION THIS AFTERNOON. A COLD
FRONT IS LOCATED ACROSS THE OHIO VALLEY WHILE A LEE TROUGH REMAINS
SITUATED ACROSS THE BLUE RIDGE MTNS THIS MORNING. THESE WILL ACT AS
LIFTING MECHANISMS TODAY AND TONIGHT. ANALYSIS OF THE 12Z IAD RAOB
SHOWS HIGH INSTABILITY AND MARGINAL SHEAR. INSTABILITY AROUND 4000
J/KG IS POSSIBLE TODAY IF THE REGION REACHES 94 DEG AND MAINTAINS
A DEWPT OF 72 DEG WHICH IS LIKELY. STEEP LAPSE RATES...PWATS
AROUND 1.7 INCHES AND DRY AIR ALOFT WILL LEAD TO STRONG TO SEVERE
THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM
ACROSS THE HIGHER ELEVATION WEST OF THE BLUE RIDGE LATE THIS
MORNING. ACTIVITY WILL MOVE EASTWARD AND INCREASE IN COVERAGE.
THUNDERSTORMS ARE EXPECTED NEAR I-95 AFTER 3 PM THIS AFTERNOON.
THERE IS A SLIGHT RISK OF SVR WX FOR THE ENTIRE MID ATLANTIC/LWX
LOOKOUT AREA. MAIN THREAT WILL BE DMG WINDS LARGE HAIL AND HEAVY
RAIN CAPABLE OF FLASH FLOODING THROUGH THIS EVENING.
SINCE THE COLD FRONT WILL SLOWLY MOVE EASTWARD FROM THE OHIO
VALLEY THE REGION WILL MAINTAIN HIGH INSTABILITY THIS EVENING AND
OVERNIGHT LEADING TO THE CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH THURSDAY MORNING.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
TROPICAL CYCLONE ARTHUR WILL MOVE NORTHEAST TOWARD THE NORTH
CAROLINA COAST THURSDAY AND THURSDAY NIGHT BEFORE PASSING BY TO
OUR EAST ON FRIDAY. CONSULT THE LATEST ADVISORIES FROM THE
NATIONAL HURRICANE CENTER REGARDING THE TRACK OF ARTHUR.
A COLD FRONT WILL APPROACH THE AREA THURSDAY WHILE A SOUTHERLY
FLOW CONTINUES TO PUMP IN TROPICAL MOISTURE ACROSS OUR AREA. PWATS
ARE PROGGED TO BE OVER 2 INCHES. A STRENGTHENING PRESSURE TROUGH
OVERHEAD AND THE RIGHT REAR QUADRANT OF THE UPPER-LEVEL JET
PASSING THROUGH WILL ACT AS LIFTING MECHANISMS THURSDAY. THE COLD
FRONT WILL SLOWLY PASS THROUGH THE AREA THURSDAY NIGHT AND THIS
WILL ALSO ACT AS A LIFTING MECHANISM. NAM/GFS BUFKIT ALONG WITH
THE SREF ARE SHOWING BETWEEN 1000 AND 2000 J/KG OF MLCAPE
DEVELOPING. THE HIGH CAPE ALONG WITH THE LIFTING MECHANSISMS WILL
CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP. THUNDERSTORMS WILL
PRODUCE TORRENTIAL DOWNPOURS AND THIS DOES POSE A THREAT FOR FLASH
FLOODING. THE SHEAR VECTOR WILL BE NEARLY PARRALELL TO THE
BOUNDARY THROUGH THURSDAY EVENING...AND THIS SUPPORTS POSSIBLE
TRAINING OF CONVECTION AS WELL. MODERATE SHEAR PROFILES DOES POSE
A THREAT FOR SEVERE THUNDERSTORMS...WITH LOCALLY DAMAGING WIND
GUSTS AND LARGE HAIL BEING THE PRIMARY THREAT. THE BEST CHANCE
FOR THE STRONGER STORMS AND HEAVY RAIN WILL BE THURSDAY AFTERNOON
AND EVENING FOR LOCATIONS NEAR AND EAST OF THE BLUE RIDGE
MOUNTAINS.
DRIER AIR WILL BEGIN TO WORK ITS WAY INTO THE REGION BEHIND THE
COLD FRONT...FIRST ACROSS THE POTOMAC HIGHLANDS THURSDAY
EVENING...THEN TOWARD BLUE RIDGE MOUNTAINS LATE THURSDAY NIGHT
BEFORE REACHING THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS
EARLY FRIDAY MORNING. ARTHUR IS EXPECTED TO MOVE OUT TO SEA FRIDAY
AND THE COLD FRONT WILL CONTINUE TO MOVE OFF TO OUR SOUTH AND
EAST. A FEW SHOWERS CANNOT BE RULED OUT ACROSS EXTREME
SOUTHEASTERN AREAS FRIDAY...BUT DRIER AIR SHOULD WIN OUT ACROSS
MOST OTHER LOCATIONS. SUNSHINE AND LOW HUMIDITY IS EXPECTED DURING
THE AFTERNOON. DRIER AIR WILL CONTINUE TO WORK ITS WAY INTO THE
AREA FRIDAY NIGHT AS HIGH PRESSURE FROM THE GREAT LAKES BUILDS
TOWARD THE REGION. WEATHER FOR FOURTH OF JULY FESTIVITIES FRIDAY
NIGHT SEEMS LIKE IT WILL BE DRY AND PLEASANT WITH LOW HUMIDITY.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL CONTINUE TO BRING DRY AND PLEASANT CONDITIONS
SATURDAY. HIGH PRESSURE WILL MOVE OFF THE COAST SUNDAY THROUGH
TUESDAY AND A RETURN FLOW WILL ALLOW FOR HIGHER HUMIDITY TO
SLOWLY CREEP BACK INTO THE REGION.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
HOT AND HUMID TODAY WHICH WILL LEAD TO TSTMS THIS AFTERNOON AND
EVENING. SCATTERED AT FIRST AND MORE NUMEROUS INTO THE EVE
HRS...FROM THE BLUE RIDGE AND EAST ESPEC.
SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY AND THURSDAY
EVENING. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS AND HAIL ALONG WITH TORRENTIAL DOWNPOURS THAT CAN BRIEFLY
REDUCE CIGS/VSBYS TO IFR LEVELS. DRIER AIR WILL WORK ITS WAY INTO
TERMINALS FROM WEST TO EAST LATE THURSDAY NIGHT INTO FRIDAY
MORNING. VFR CONDITIONS ARE EXPECTED THROUGH THE WEEKEND AS HIGH
PRESSURE BUILDS OVERHEAD.
&&
.MARINE...
SWLY FLOW ACROSS THE WATERS TODAY. THE STRONGEST GUSTS NOW REMAIN
OVER THE LOWER BAY ZONES...WHERE THE SCA CONTINUES INTO THE LATE
MRNG HRS TODAY. ALL THE WATERS BACK IN SCA LATER THIS
AFTN/EVE...BUT TSTMS WILL BE THE MAIN CONCERN DURING THIS TIME AS
THEY ARE EXPECTED TO DEVELOP BACK TOWARD THE WEST ACROSS LAND AND
EVENTUALLY MOVE OVER THE WATERS THIS EVE. SCA CONDITIONS CONTINUE
OVER THE LOWER BAY AGAIN LATE TONIGHT INTO EARLY THU MRNG.
A SOUTHERLY FLOW WILL CONTINUE THURSDAY. A SMALL CRAFT ADVISORY IS
IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY FROM DRUM POINT TO SMITH
POINT AND THE LOWER TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH
POINT THURSDAY MORNING. WINDS SHOULD REMAIN BELOW SCA CRITERIA
THURSDAY AFTERNOON THROUGH MOST OF THURSDAY NIGHT.
A COLD FRONT WILL PASS THROUGH THE WATERS FRIDAY MORNING AND
TROPICAL CYCLONE ARTHUR WILL PASS BY TO OUR EAST LATER FRIDAY.
NORTHERLY WINDS WILL LIKELY GUST TO SCA CRITERIA FOR THE WATERS
FRIDAY...AND PORTIONS OF THE WATERS FRIDAY NIGHT INTO SATURDAY.
HIGH PRESSURE WILL BUILD OVERHEAD LATER SATURDAY BEFORE MOVING OFF
THE COAST SUNDAY. A SOUTHERLY FLOW WILL RETURN FOR SUNDAY INTO
EARLY NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
SWLY FLOW WILL CONTINUE ACROSS THE WATERS TODAY AND TONIGHT. WATER
LEVELS WILL BE SLIGHTLY ABOVE NORMAL BUT BELOW MINOR FLOOD STAGE. A
COLD FRONT IS EXPECTED TO MOVE THRU THE AREA THURSDAY...CHANGING
WIND DIRECTIONS BACK TOWARD THE WEST AND DROPPING ANOMALIES BACK
INTO A MORE REASONABLE AND NON-FLOODING RANGE.
TROPICAL CYCLONE ARTHUR WILL PASS BY TO THE EAST FRIDAY.
NORTHERLY WINDS ARE EXPECTED DURING THIS TIME AND THIS WILL CAUSE
WATER LEVELS TO LOWER...AND IT MAY EVEN CAUSE A BRIEF PERIOD OF
BLOWOUT TIDE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MDZ009>011-013-
014-016>018.
VA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR VAZ052>057-502.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ530-
535-536.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ531>533-
538>542.
SMALL CRAFT ADVISORY UNTIL 9 AM EDT THURSDAY FOR ANZ534-537-
543.
&&
SYNOPSIS...BJL
NEAR TERM...HAS/GMS
SHORT TERM...BJL
LONG TERM...BJL
AVIATION...BJL/GMS
MARINE...BJL/GMS
TIDES/COASTAL FLOODING...HASHazardous weather outlook, Jul 2, 1:33 PM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT WED JUL 2 2014
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
031000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
233 PM EDT WED JUL 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE LOOKOUT
AREA UNTIL 8 PM EDT TONIGHT. SEE WBCWCNLWX FOR MORE DETAILS.
A HEAT ADVISORY IS IN EFFECT FOR THE WASHINGTON AND BALTIMORE
METROPOLITAN AREAS AS WELL AS SOUTHERN MARYLAND AND THE VIRGINIA
PIEDMONT FROM NOON UNTIL 7 PM THIS EVENING. SEE WBCNPWLWX FOR
FURTHER DETAILS.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE WATERS THIS
AFTERNOON...AND FOR PORTIONS OF THE MARYLAND CHESAPEAKE BAY AND
LOWER TIDAL POTOMAC RIVER TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SMALL CRAFT ADVISORY CONTINUES UNTIL NOON THURSDAY FOR THE
MARYLAND CHESAPEAKE BAY FROM DRUM POINT TO SMITH POINT AND THE
LOWER TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT. A SMALL
CRAFT ADVISORY EXTENDS TO THE REST OF THE THE MD CHESAPEAKE BAY
WATERS FROM NOON TO 6 PM THURSDAY
SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY AND THURSDAY NIGHT.
LOCALLY HEAVY RAINFALL IS EXPECTED AND THIS WILL POSE A THREAT FOR
FLASH FLOODING. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING
LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL...ESPECIALLY DURING THE
AFTERNOON AND EVENING.
A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE WATERS
FRIDAY...AND FOR PORTIONS OF THE WATERS FRIDAY NIGHT INTO SATURDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER NETWORK HAS BEEN ACTIVATED THIS AFTERNOON
AND EVENING.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-031000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
233 PM EDT WED JUL 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE LOOKOUT
AREA UNTIL 8 PM EDT TONIGHT. SEE WBCWCNLWX FOR MORE DETAILS.
A HEAT ADVISORY IS IN EFFECT FROM NOON UNTIL 7 PM FOR PORTIONS OF
THE NORTHERN VIRGINIA PIEDMONT AS WELL AS THE NORTHERN AND WESTERN
SUBURBS OF WASHINGTON AND BALTIMORE. SEE WBCNPWLWX FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY AND THURSDAY
EVENING...ESPECIALLY FOR LOCATIONS NEAR AND EAST OF THE BLUE RIDGE
MOUNTAINS. LOCALLY HEAVY RAINFALL IS EXPECTED AND THIS WILL POSE
A THREAT FOR FLASH FLOODING. THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL...ESPECIALLY
DURING THE AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER NETWORK HAS BEEN ACTIVATED THIS AFTERNOON
AND EVENING.
In the hours before
Local storm report, Jul 2, 1:47 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
247 PM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG 2 SW WINEBRENNERS CROSS 39.40N 77.92W
07/02/2014 BERKELEY WV AMATEUR RADIO
TREES DOWN ACROSS THE ROAD NEAR THE ROUTE 9 AND SHORT
ROAD INTERCHANGE.
&&
EVENT NUMBER LWX1400543
JEThunderstorm Wind, Rockingham
- When
- July 2, 1:50 PM EST
- Where
- Rockingham County, 1.61 mi S of Green Mt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Crop damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 38.497, -78.885
There was a chicken house destroyed and shed pushed three feet.
Thunderstorm Wind, Fauquier
- When
- July 2, 3:36 PM EST
- Where
- Fauquier County, 1.17 mi NE of Cresthill
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Emergency Manager
- Coordinates
- 38.782, -77.985
There was a tree down near the intersection of Crest Hill Road and Leeds Manor Road.
Thunderstorm Wind, Rappahannock
- When
- July 2, 5:32 PM EST
- Where
- Rappahannock County, 1.23 mi ENE of Sperryville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.677, -78.229
There were trees and wires down.
Hail, Rappahannock
- When
- July 2, 5:32 PM EST
- Where
- Rappahannock County, Sperryville
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.670, -78.250
Thunderstorm Wind, Rappahannock
- When
- July 2, 5:41 PM EST
- Where
- Rappahannock County, 2.16 mi W of Five Forks
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 38.650, -78.210
There was a tree down on Sperryville Pike.
Thunderstorm Wind, Rappahannock
- When
- July 2, 6:21 PM EST
- Where
- Rappahannock County, 0.93 mi SE of Castleton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 38.591, -78.107
There were trees down on wires and power outages.
Thunderstorm Wind, Albemarle
- When
- July 2, 7:27 PM EST
- Where
- Albemarle County, 2.5 mi N of Scottsville
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Broadcast Media
- Coordinates
- 37.836, -78.496
There was a tree down on Blenheim Road.
Thunderstorm Wind, Albemarle
- When
- July 2, 7:27 PM EST
- Where
- Albemarle County, 2.56 mi N of Scottsville
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Broadcast Media
- Coordinates
- 37.837, -78.501
There was a tree down at the 200 Block of Coles Rolling Road.
Thunderstorm Wind, Albemarle
- When
- July 2, 7:29 PM EST
- Where
- Albemarle County, 2.06 mi SSW of Woodridge
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Broadcast Media
- Coordinates
- 37.871, -78.459
There was a tree down at the 6000 Block of Jefferson Mill Road.
Thunderstorm Wind, Greene
- When
- July 2, 7:29 PM EST
- Where
- Greene County, 1.64 mi SSW of Standardsville
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.277, -78.436
There were trees down in Green Mountain Lake area.
Thunderstorm Wind, Albemarle
- When
- July 2, 7:30 PM EST
- Where
- Albemarle County, 1.65 mi WNW of Scottsville
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Broadcast Media
- Coordinates
- 37.809, -78.528
There was a tree down at the 800 Block of Irish Road.
Thunderstorm Wind, Albemarle
- When
- July 2, 7:30 PM EST
- Where
- Albemarle County, 2.58 mi S of Woodridge
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.863, -78.459
There were trees down on Jefferson Mill Road.
Thunderstorm Wind, Albemarle
- When
- July 2, 7:33 PM EST
- Where
- Albemarle County, 0.83 mi E of Woodridge
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Broadcast Media
- Coordinates
- 37.898, -78.435
There was a tree down at Rolling Road and Martins King Road.
Thunderstorm Wind, Albemarle
- When
- July 2, 7:35 PM EST
- Where
- Albemarle County, 1.28 mi NNE of Eastham
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.086, -78.408
There were trees down on Proffit Road.
Thunderstorm Wind, Albemarle
- When
- July 2, 7:36 PM EST
- Where
- Albemarle County, 0.83 mi S of Shadwell
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- Broadcast Media
- Coordinates
- 38.008, -78.399
There was a tree down at North Milton Road and Randolph Mill Road.
Thunderstorm Wind, Greene
- When
- July 2, 7:37 PM EST
- Where
- Greene County, 0.96 mi N of Standardsville
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.314, -78.429
There were multiple trees down near the intersection of Madison Road and South River Road.
Thunderstorm Wind, Orange
- When
- July 2, 7:39 PM EST
- Where
- Orange County, 0.12 mi WNW of Barboursville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.171, -78.282
There were trees and wires down.
Thunderstorm Wind, Orange
- When
- July 2, 7:41 PM EST
- Where
- Orange County, 1.58 mi NE of Eheart
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.218, -78.302
There were numerous trees down along 3600-5200 Blocks of Ridge Road.
Thunderstorm Wind, Albemarle
- When
- July 2, 7:45 PM EST
- Where
- Albemarle County, 1.49 mi SSE of Rugby
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Crop damage
- $250
- Reported by
- Broadcast Media
- Coordinates
- 38.000, -78.320
There was a tree down on to a vehicle on Eastbound Interstate 64 at Mile Marker 131.
Thunderstorm Wind, Orange
- When
- July 2, 8:13 PM EST
- Where
- Orange County, 2.26 mi WSW of Burr Hill
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 38.332, -77.905
There was a tree down blocking Musterfield Road at the 5200 Block.
Thunderstorm Wind, Orange
- When
- July 2, 8:22 PM EST
- Where
- Orange County, 2.98 mi NNE of Everona
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 38.339, -77.946
There was a tree down across True Blue Road near Oak Green Road.
Thunderstorm Wind, Spotsylvania
- When
- July 2, 8:40 PM EST
- Where
- Spotsylvania County, 0.7 mi N of Chancellorsville
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 38.310, -77.631
There was a tree down on River Road.
Thunderstorm Wind, Spotsylvania
- When
- July 2, 8:48 PM EST
- Where
- Spotsylvania County, 1.04 mi NW of Marye
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 38.090, -77.594
There was a tree down blocking the 5000 Block of Blaydes Corner Road.
Thunderstorm Wind, King George
- When
- July 2, 11:38 PM EST
- Where
- King George County, 1.04 mi ENE of Berthaville
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.337, -77.103
There were trees down on Dahlgren Road between Chotank Loop and Thompson Hill Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, July 2, 20141 injured · $1.0 million · 52 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, July 2, 20141 injured · $1.0 million · 52 kt wind · 6 events
- Flash Flooding in New York, July 2, 2014$330,000 · 4 events
- Flash Flood and Heavy Rain in New Mexico, July 2, 2014$250,000 · 5 events
- Flash Flooding and Hail in New York, July 2, 20143 injured · $15,000 · 1.5 in hail · 36 events
- Damaging Winds and Lightning Strike in Massachusetts, July 2, 2014$91,000 · 50 kt wind · 13 events
- Lightning Strike in Vermont, July 2, 20147 injured · 1 event
- Damaging Wind in Texas, July 2, 2014$125,000 · 61 kt wind · 1 event
- Flash Flooding in Maine, July 2, 2014$100,000 · 2 events
- Hail and Damaging Winds in Mississippi, July 2, 2014$51,000 · 1.5 in hail · 15 events
- Damaging Winds and Lightning Strike in New Hampshire, July 2, 2014$65,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, July 2 to 3, 2014$43,000 · 1.5 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535608, 535609, 535611, 535613, 535616, 535618, 535620, 535621, 535625, 536701, 535627, 535628, 535630, 535632, 535635, 535639, 535641, 535643, 535637, 535654, 535655, 535656, 535659, 535660.